Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2015, 5:07 PM EDT for 4 counties in New Hampshire. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 9, 2015, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Boston radar (KBOX), 147 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:40 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 9, 3:40 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 340 PM EDT TUE JUN 9 2015 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT AND WILL BE FOLLOWED BY A RIDGE ON HIGH PRESSURE ON WEDNESDAY. LOW PRESSURE CROSSING SOUTHERN CANADA WEDNESDAY NIGHT WILL DRIVE ANOTHER COLD FRONT THROUGH THE REGION THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE GREAT LAKES WILL TRACK NORTHEAST FRIDAY NIGHT AND WILL PUSH EAST THROUGH NEW ENGLAND ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT APPROACHING FROM THE WEST CURRENTLY PUSHING A LINE OF CONVECTION THROUGH EASTERN NEW YORK AND EXPECT THIS LINE TO HOLD TOGETHER AS IT ENTERS THE CONNECTICUT VALLEY LATE THIS AFTERNOON. SAT PICS SHOWING PARTIAL CLEARING ACROSS MUCH OF NEW HAMPSHIRE AND TEMPERATURES ARE GRADUALLY RESPONDING SO SHOULD HAVE ENOUGH CAPE BY THE TIME IT PUSHES INTO WESTERN ZONES TO SUSTAIN CONVECTION. GENERALLY DEALING WITH MARGINAL CAPES DURING THE REMAINDER OF THE AFTERNOON...BUT GOOD BULK SHEAR ACROSS THE AREA AND PWAT'S OF 1.4 TO 1.6 WILL INCREASE THE POTENTIAL FOR DAMAGING WINDS WITH STRONGER CELLS AND BOWING LINE SEGMENTS. MAINE THREAT WILL BE CONFINED TO NEW HAMPSHIRE AS CONTINUING ONSHORE FLOW HAS MUCH OF MAINE UNDER A STRONG MARINE LAYER...SO EXPECT ANY CONVECTION TO GRADUALLY DIE OUT AS IT ENTERS WESTERN MAINE. COULD SEE SOME SMALL HAIL IN STRONGER CELLS IN NEW HAMPSHIRE BUT SHOULD REMAIN BELOW SEVERE LIMITS DUE TO LIMITED CAPES. SECOND CONCERN WILL BE FOR HEAVY RAINFALL IN NORTHWEST ZONES WHERE OVER AN INCH HAS FALLEN IN THE PAST 24 HOURS. SHORTWAVE APPROACHING FROM THE WEST WILL GO SLIGHTLY NEGATIVE AS IT SWINGS THROUGH NORTHERN ZONES THIS EVENING MAY RESULT IN TRAINING CELLS AND PERSISTENT HEAVY RAINFALL THROUGH MIDNIGHT IN THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE AND THIS WILL BE WATCHED CLOSELY THROUGH THIS EVENING. EXPECT RAIN AND SHOWERS TO TAPER OFF AFTER MIDNIGHT IN NORTHERN ZONES. LOWS OVERNIGHT WILL RANGE FROM THE MID 50S NORTH TO THE LOWER 60S SOUTH. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... SKIES WILLL CLEAR WEDNESDAY MORNING AS A WEAK RIDGE OF HIGH PRESSURE PUSHES IN FROM THE WEST. NOT A LOT OF COLD AIR BEHIND THE THE FRONT SO TEMPS WILL BOUNCE BACK INTO THE MID 70S TO MID 80S UNDER MOSTLY SUNNY SKIES. EXPECT WINDS TO BACK AROUND TO THE SOUTH TO SOUTHWEST IN THE AFTERNOON CAPPING TEMPS IN MIDCOAST AREAS IN THE LOWER 70S. NEXT SHORTWAVE SWINGS IN FROM THE WEST WEDNESDAY NIGHT BRINGING SHOWERS TO NORTHERN ZONES OVERNIGHT. NOT A LOT OF MOISTURE WITH THIS SYSTEM AND WILL BE A QUICK HITTER WITH ASSOCIATED COLD FRONT PUSHING OFFSHORE BY THURSDAY MORNING. OVERNIGHT LOWS WILL RANGE FROM THE MID 50S NORTH TO THE MID 60S SOUTH. && .LONG TERM /THURSDAY THROUGH TUESDAY/... GENERALLY SPEAKING THE OUTLOOK PERIOD WILL BE COMPRISED OF A SERIES OF FAST MOVING SYSTEMS WITH MILD TEMEPRATURES. HIGH PRESSURE MOVES ACROSS THE REGION THURSDAY AND FRIDAY PRODUCING DRY AND WARM CONDITIONS THEN MOVES OFFSHORE BY FRIDAY NIGHT. THE NEXT CLIPPER SYSTEM WILL MOVE QUICKLY INTO THE NORTHEAST FRI NIGHT AND THEN EXIT WELL OFF THE NEW ENGLAND COAST BY LATE SAT...SHOWERS WILL BE ASSOCIATED WITH THIS SYSTEM. HIGH PRESSURE RETURNS FOR A VERY NICE DAY ON SUNDAY AND WILL ALSO MOVE OFFSHORE QUICKLY AND BY MONDAY ANOTHER SYSTEM, ALTHOUGH WEAKER, WILL MOVE INTO THE AREA WITH SCATTERED SHOWERS RETURNING. MODELS OVERALL IN CLOSE AGREEMENT ALTHOUGH SOME DIFFERENCES ON TIMING WITH THE FAST MOVING SYSTEMS. THUS THE OUTLOOK PERIOD WAS BASED ON A BLEND OF THE MODELS FOR BOTH TEMPERATURES AND PRECIPITATION. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM...AREAS OF IFR/LIFR CEILINGS AND VSBY OVERNIGHT...IMPROVING TO VFR WEDNESDAY. AREAS OF MVFR CEILINGS WEDNESDAY NIGHT IN THE NORTH AND VFR ELSEWHERE. LONG TERM...VFR CONDITIONS THROUGH FRIDAY..THEN LOWER TO MVFR FRI NIGHT AND SAT IN SCATTERED SHOWERS. CONDITIONS RETURN TO VFR SAT NIGHT AND SUN. && .MARINE... SHORT TERM...CONTINUING SCA'S THROUGH MIDNIGHT. LONG TERM...WINDS/SEAS EXPECTED TO BE BELOW SCA CONDITIONS THROUGH THE OUTLOOK PERIOD. && && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ150>154. &&
Hazardous weather outlook, Jun 9, 3:20 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT TUE JUN 9 2015 NHZ001>009-011-012-015-101930- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 320 PM EDT TUE JUN 9 2015 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ153-MEZ007-008-012-013-018>021-023>026-NHZ010-013-014-101930- CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD- SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 320 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ009-014-022-027-028-101930- CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX-COASTAL WALDO- 320 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>152-154-101930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 9, 1:46 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
146 PM EDT TUE JUN 9 2015
MEZ012-020-091815-
ANDROSCOGGIN ME-SOUTHERN OXFORD ME-
146 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 215 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER 8 MILES EAST OF BRYANT POND...MOVING TO THE EAST
AT 25 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS SHOWER.
* LOCATIONS IMPACTED INCLUDE...
TURNER...
CANTON...
LEEDS...
WEST PARIS...
AND BUCKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SHOWER COULD INTENSIFY INTO A THUNDERSTORM...SO MONITOR LOCAL
RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4423 7011 4429 7065 4443 7055 4447 7012
4436 7012
TIME...MOT...LOC 1741Z 270DEG 20KT 4437 7048
CEMPASpecial weather statement, Jun 9, 4:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
413 PM EDT TUE JUN 9 2015
NHZ003-005-007-008-011-015-092115-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHERN GRAFTON NH-MERRIMACK NH-
SOUTHERN GRAFTON NH-CHESHIRE NH-SULLIVAN NH-
413 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CLARENDON TO
NEAR WILMINGTON...MOVING TO THE NORTHEAST AT 45 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
LEBANON...
NEW LONDON...
JAFFREY...
AND MARLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
4325 7244 4331 7240 4338 7242 4357 7238
4360 7234 4370 7230 4377 7220 4389 7217
4394 7211 4400 7196 4271 7175 4273 7246
4277 7249 4277 7252 4287 7256
TIME...MOT...LOC 2010Z 232DEG 40KT 4356 7293 4280 7283
CEMPAThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:46 PM EDT | Special Weather Statement | GYX | Androscoggin | 29 min |
| Jun 9, 6:40 PM EDT | Special Weather Statement | GYX | Androscoggin | 35 min |
| Jun 9, 7:18 PM EDT | Special Weather Statement | GYX | Androscoggin | 42 min |
| Jun 9, 4:13 PM EDT | Special Weather Statement | GYX | Cheshire, Sullivan | 62 min |
| Jun 9, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 49 min |
| Jun 9, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 39 min |
| Jun 9, 6:15 PM EDT | Special Weather Statement | GYX | Belknap, Carroll, Rockingham, Strafford | 60 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.